Vol. 53, No. 2, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
The norm of a certain derivation

Charles Alan McCarthy

Vol. 53 (1974), No. 2, 515–518
Abstract

J. C. Stampfli has asked whether the norm of the derivation QT : A TA AT as a mapping of the subalgebra A of B(H) into B(H) is given by inf{2T A′∥ : A′∈ A′}. That this need not be the case is shown through an example in 4 × 4 matrices.

Mathematical Subject Classification 2000
Primary: 46L05
Secondary: 47B47
Milestones
Received: 2 May 1973
Published: 1 August 1974
Authors
Charles Alan McCarthy